Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 293, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 4, 2004, 6:49 PM CDT for Randolph County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2004, 6:49 PM CDT (23:49 UTC)
- Expired
- Aug 4, 2004, 7:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Randolph County, AR
The radar
The Memphis radar (KNQA), 169 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1212 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1251 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 042349 SVRMEM ARC121-050030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 649 PM CDT WED AUG 4 2004 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RANDOLPH COUNTY IN EASTERN ARKANSAS * UNTIL 730 PM CDT * AT 649 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES WEST OF RAVENDEN SPRINGS...MOVING EAST AT 20 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 730 PM CDT INCLUDE... RAVENDEN SPRINGS... DALTON...ATTICA... .DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS. .INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3651 9145 3625 9137 3621 9095 3650 9094 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:25 PM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Aug 4, 2:25 PM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 225 PM CDT WED AUG 4 2004 .DISCUSSION... A SERIES OF WEAK LOW PRESSURE AREAS STRETCH ACRS THE OH AND MID MS RIVER VALLEYS THIS AFTN. CONVECTION BEGINNING TO DEVELOP FROM NRN KY SOUTHWEST INTO WRN KY...ALONG MAIN OUTFLOW BOUNDARY LEFT OVER FROM LAST NIGHTS COMPLEX. CONVECTION HINDERED ON WRN END OF THE BOUNDARY BY CAP. THAT SHOULD CHANGE THROUGH THE EVENING AS CAP WEAKENS. CURRENTLY ACRS THE MIDSOUTH...MID/HIGH CLOUDS COVER MOST OF THE AREA WITH TEMPS IN THE LOWER 90S. SFC DEWPOINTS HAVE RISEN INTO THE MID 70S EVERYWHERE EXCEPT NE MS BRINGING HEAT INDICES TO AROUND 105 DEGREES. COLD FRONT WL PUSH INTO THE MID SOUTH THIS EVENING. EXPECT THUNDERSTORMS TO DEVELOP LATE THIS AFTN/EARLY THIS EVENING AS 500 MB SHORTWAVE PUSHES INTO THE AREA...WEAKENING THE CAP. PLENTY OF INSTABILITY TO FEED ON THIS EVENING WITH CAPES 3000-4000 J/KG AND SFC DEWPOINTS IN THE MID 70S. LOOKS LIKE THE BEST CHC FOR SVR WX WL BE NORTH OF THE MEM AREA...ACRS NE AR...MO BOOTHEEL AND NW TN THIS EVENING WHERE THE BEST INSTABILITY OVERLAYS A STRONGER MID LEVEL WIND FIELD. BY 12Z THU FRONT WL BE LOCATED ACRS NRN MS AND WL LEAVE A SMALL POP IN FOR THAT AREA THROUGH THE MORNING HOURS. SURFACE HIGH PRESSURE WL BUILD IN DURING THE AFTN. A MUCH DRIER AND COOLER AIRMASS WILL BE FILTERING IN ON BREEZY NORTHERLY WINDS DURING FRI AFTN. FRI NIGHT THROUGH SAT NIGHT WILL BE PRETTY MUCH CLOUD FREE AND COOL. EXPECT NEAR RECORD LOWS SAT MORNING. SUN THROUGH MON NIGHT...SFC HIGH PRESSURE SLIDES EAST ALLOWING FOR A LITTLE MORE HUMIDITY AND WARMTH. ANOTHER FRONT SLIDES THRU TUE/WED TIME FRAME SO WL CONT CHC POPS. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. && SJM
Hazardous weather outlook, Aug 4, 6:05 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 605 PM CDT WED AUG 4 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-051100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 605 PM CDT WED AUG 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... A COLD FRONT WILL MOVE INTO THE MIDSOUTH THIS EVENING AND CONTINUE TO MOVE SOUTHWARD THROUGH THE AREA OVERNIGHT...RESULTING IN SCATTERED TO NUMEROUS THUNDERSTORMS. SOME THUNDERSTORMS MAY BECOME SEVERE THIS EVENING WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST TENNESSEE...MAINLY NORTH OF A LINE FROM HARRISBURG ARKANSAS TO DECATURVILLE TENNESSEE. THE BEST CHANCE OF SEVERE WEATHER WILL BE THIS EVENING UNTIL ABOUT 10 PM. .DAYS TWO THROUGH SEVEN... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION... CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
In the hours before
Special weather statement, Aug 4, 6:44 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 644 PM CDT WED AUG 4 2004 ARZ008-050015- RANDOLPH AR- 644 PM CDT WED AUG 4 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...RANDOLPH COUNTY. A STRONG THUNDERSTORM WAS LOCATED 12 MILES WEST OF RAVENDEN SPRINGS AT 644 PM CDT...MOVING EAST AT 15 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN RANDOLPH COUNTY...INCLUDING THE CITY OF POCAHONTAS...SHOULD MONITOR THIS STORM CLOSELY.
Nearby
Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.